MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPB864D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Purulent Discharge (1812); Pocket Erosion (2013); Swelling/ Edema (4577)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on an unknown date and suture was used.The product was used on the subcutaneous during interrupted suturing, the following events occurred.Three weeks after the surgery, in the ward/icu, marks like water swelling occurred.It was similar to when the beard is buried under the skin.It occurred about 3 weeks after the surgery and the knot is pointing downwards so it is unlikely that the knot is exposed on the surface.Additional information was requested.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please clarify, what do you mean by "it was similar to when the beard is buried under the skin".Although the suture did not protrude completely to the outside of the epidermis, it was observed to protrude under the skin.When plucked the wound, the suture that had melted a little and was cut was exposed.What tissue was the needle/ suture combination used on? subcutaneous.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? unknown.Lot number? unknown.The suture did not protrude out of the epidermis, but it protruded under the skin, and it seemed that there was a slight white pus.There was no redness.When the surgeon lightly scratched the wound, the wound melted somewhat and the broken suture was exposed.The suture was removed in the treatment room, and the wound was closed with tape.There was no surgical site infection, and there were no major problems thereafter.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 g /m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/3/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: were prescription steroids administered? unknown.Were antibiotics prescribed? if yes, please provide medication name, route and dose.Unknown.Was medical or surgical intervention provided? if yes, please describe.Removal of exposed suture and close the wound with tape in physicians office (not reoperation).Were there signs or symptoms of infection prior to the procedure? unknown.Were cultures performed? if yes, results? unknown.What tissue was the suture used on? subcutis.Was the suture trimmed in physician¿s office? yes.Was the suture removed in a routine post-op procedure? unknown was the suture removed in a reoperation procedure? exposed suture piece was removed without reoperation.Was reoperation necessary to remove the suture and re-close the wound? unknown.But after the removal, there were no problem such as ssi.Size and location of dehiscence? unknown.What post-op date after surgery did the dehiscence occur? dehiscence doesn't occur.What intervention was performed for the dehiscence? dehiscence doesn't occur.Trade name - irgacare; active ingredient(s)- triclosan; dosage form - suture/solid/parenteral; strength -= 275 g /m.

Brand Name
VCL+ UD 8X18IN 3-0 S/A SHB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14164381
Report Number2210968-2022-02819
Device Sequence Number20089729
Product Code GAM
UDI-Device Identifier10705031056664
UDI-Public10705031056664
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCPB864D
Device Catalogue NumberVCPB864D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown